Alert archive / Illinois / Wind Advisories in 2019

Wind Advisory 5, NWS Lincoln, IL

February 24, 201917 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Feb 24, 2019, 6:07 PM CST for 17 counties in Illinois. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2019, 6:07 PM CST (00:07 UTC)
Expired
Feb 24, 2019, 9:00 PM CST
In force
3 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 40 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS73 KILX 250007
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
607 PM CST Sun Feb 24 2019

ILZ027>031-037-038-042>046-053>057-250300-
/O.EXP.KILX.HW.W.0001.000000T0000Z-190225T0000Z/
/O.NEW.KILX.WI.Y.0005.190225T0007Z-190225T0300Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt-
Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Lincoln, Clinton, Monticello, 
Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, 
Charleston, Mattoon, and Paris
607 PM CST Sun Feb 24 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

The National Weather Service in Lincoln has issued a Wind
Advisory, which is in effect until 9 PM CST this evening. 

* TIMING...The strong west winds will continue through early 
  evening, easing up during mid evening. 

* WINDS...West winds of 25 to 35 mph will gust to around 45 mph 
  at times, especially along and northeast of I-74. 

* IMPACTS...Damage may occur to trees, siding, and roofs. Power 
  outages are possible. Loose, light weight objects will be 
  thrown around. Driving will be hazardous for high profile 
  vehicles, especially on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

ILZ036-041-250115-
/O.EXP.KILX.HW.W.0001.000000T0000Z-190225T0000Z/
Fulton-Mason-
Including the cities of Canton and Havana
607 PM CST Sun Feb 24 2019

...HIGH WIND WARNING HAS EXPIRED...

West winds have subsided enough to allow the high wind warning to
expire at 6 pm today.

$$

ILZ040-047>052-061>063-066>068-071>073-250115-
/O.EXP.KILX.WI.Y.0004.000000T0000Z-190225T0000Z/
Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Rushville, Beardstown, Petersburg, 
Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
607 PM CST Sun Feb 24 2019

...WIND ADVISORY HAS EXPIRED...

West winds have subsided enough to allow the wind advisory to
expire at 6 pm today.

$$

07
1 follow-up statement
032 
WWUS73 KILX 250259
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
859 PM CST Sun Feb 24 2019

ILZ027>031-037-038-042>046-053>057-250400-
/O.EXP.KILX.WI.Y.0005.000000T0000Z-190225T0300Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt-
Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Lincoln, Clinton, Monticello, 
Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, 
Charleston, Mattoon, and Paris
859 PM CST Sun Feb 24 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

West to northwest winds has gradually subsided to 20 to 30 mph
with gusts less than 45 mph at mid evening. Winds will continue to
slowly diminish the rest of tonight, therefore the wind advisory
is allowed to expire at 9 pm.

$$

07

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 24, 5:53 PM CST, 14 minutes earlier.

Area forecast discussion, Feb 24, 5:53 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
553 PM CST Sun Feb 24 2019

.SHORT TERM...(This evening through Monday)
ISSUED AT 310 PM CST Sun Feb 24 2019

A deepening low pressure system has moved into the Great Lakes
this afternoon, but still feeling the effects here in Central IL.
Strong westerly winds have dominated the day, still gusting
between 35 and 50 mph across the entire area. Keeping the
advisory/warning headline in place at least through this forecast
issuance. Once the bulk of the clouds moved out to the east, the
clear skies were quickly taken over by a cumulus field, with
mostly scattered coverage... more broken to the north. Those same
clouds were just enough to evolve into some flurries. Winds
getting a northerly component to the western winds. Tonight is a
return of the cold air, as lows drop with the clearing skies and
winds rapidly dropping after midnight as high pressure pushes into
the Mississippi River Valley. Overnight lows will be in the single
digits and teens for most of Central IL. Wind chills in the early
morning hours will be in the single digits above and below zero.
Light winds but plenty of sunshine should bump temperatures back
up to the 20s and 30s tomorrow afternoon.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 310 PM CST Sun Feb 24 2019

After the storm system passes, much of the country is dominated
by zonal flow. The pattern shift does result in some variations as
to the handling of several quick shortwaves. The quick systems
come along almost every other day, with varying amounts of precip.
The first one on Tuesday night pulls a slight chance for freezing
rain/drizzle for Wednesday morning west of I-55, but the ECMWF is
dry for now with the stronger dynamics well to the north. The GFS
brings through a better chance for widespread pops on
Thursday/Thur night, with the ECMWF skewing a little south. So
far, QPF is pretty widespread, and snow dominant with around an
inch possible across Central IL. Both of these systems are weaker
waves along the zonal flow, while a stronger wave moves into the
west coast. That system is the one slated to move through Central
IL for the weekend. Not only will that system result in precip
from Friday night to Saturday night...but it brings with it an
Arctic blast of cold air to wrap up the first weekend in March.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 550 PM CST Sun Feb 24 2019

Very intense and still deepening 973 mb low pressure nearing the
Ontario and Quebec province line early this evening, was still
generating strong west to WNW winds of 18-28 kts with gusts of
32-42 kts across central IL. These strong winds to gradually
diminish during mid evening to 14-19 kts with gusts of 24-29 kts
by 03Z as low pressure moves into west central Quebec. Winds
diminish further to 7-11 kts by dawn Monday and veer WNW to NW by
Monday morning as Canadian high pressure noses into IL by midday
Monday from the northern plains. VFR conditions expected to
continue across the central IL airports through sunset Monday. Few
stratocumulus clouds with bases of 2.5-3.5k ft early this
evening. Otherwise scattered to broken mid to high clouds to
spread in from the central plains late tonight into Monday and be
more prevalent over northern airports.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM CST this evening for ILZ040-047>052-
061>063-066>068-071>073.

High Wind Warning until 6 PM CST this evening for ILZ027>031-
036>038-041>046-053>057.

&&

SHORT TERM...HJS
LONG TERM...HJS
AVIATION...07
Hazardous weather outlook, Feb 24, 3:03 PM CST, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CST Sun Feb 24 2019

ILZ027>031-036>038-041>046-053>057-252100-
Champaign-Coles-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon-
Marshall-Mason-McLean-Moultrie-Peoria-Piatt-Stark-Tazewell-
Vermilion-Woodford-
303 PM CST Sun Feb 24 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

West to northwest winds 30 to 35 mph, gusting over 55 mph, will
continue until 3 to 6 pm today then diminish.

Minor flooding will develop on the Illinois River near Peoria
today and continue downstream from Peoria. Flooding will continue
on the spoon river near London Mills and develop near Seville
today and tonight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Flooding will continue along the Illinois River from Peoria
downstream through the upcoming week. Flooding will occur on
portions of the Spoon river through early Tuesday.

Light snow accumulations are possible Thursday and again Friday
into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
any reports of wind damage from todays strong winds would be
appreciated.

ILZ040-047>052-061>063-066>068-071>073-252100-
Cass-Christian-Clark-Clay-Crawford-Cumberland-Effingham-Jasper-
Lawrence-Menard-Morgan-Richland-Sangamon-Schuyler-Scott-Shelby-
303 PM CST Sun Feb 24 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

West to northwest winds at 25 to 30 mph, gusting to 45 mph, will
continue until 3 to 6 pm today then diminish.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Flooding will continue on portions of the Wabash River through
the upcoming week.

Light snow accumulations are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

In the hours before

Local storm report, Feb 24, 1:04 PM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     NON-TSTM WND GST RANTOUL                 40.30N 88.16W
02/24/2019  M51 MPH          CHAMPAIGN          IL   AWOS

&&

37
Local storm report, Feb 24, 1:07 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
107 PM CST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HIGH SUST WINDS  RANTOUL                 40.30N 88.16W
02/24/2019  M41 MPH          CHAMPAIGN          IL   AWOS

&&

37
Local storm report, Feb 24, 1:10 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HIGH SUST WINDS  DANVILLE                40.14N 87.62W
02/24/2019  M43 MPH          VERMILION          IL   AWOS

&&

37
Local storm report, Feb 24, 1:29 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
129 PM CST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HIGH SUST WINDS  RANTOUL                 40.30N 88.16W
02/24/2019  M41.00 MPH       CHAMPAIGN          IL   AWOS

1055 AM     HIGH SUST WINDS  DANVILLE                40.14N 87.62W
02/24/2019  M43.00 MPH       VERMILION          IL   AWOS

0955 AM     NON-TSTM WND GST RANTOUL                 40.30N 88.16W
02/24/2019  M51.00 MPH       CHAMPAIGN          IL   AWOS

0815 AM     NON-TSTM WND GST GALESBURG AIRPORT       40.94N 90.43W
02/24/2019  M52.00 MPH       KNOX               IL   AWOS

0715 AM     HIGH SUST WINDS  GALESBURG AIRPORT       40.94N 90.43W
02/24/2019  M40.00 MPH       KNOX               IL   AWOS

0445 AM     NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
02/24/2019  M54.00 MPH       PEORIA             IL   ASOS

0414 AM     NON-TSTM WND GST LAWRENCEVILLE AIRPORT   38.76N 87.61W
02/24/2019  M53.00 MPH       LAWRENCE           IL   ASOS

0359 AM     NON-TSTM WND GST BLOOMINGTON AIRPORT     40.48N 88.92W
02/24/2019  M56.00 MPH       MCLEAN             IL   AWOS

0355 AM     NON-TSTM WND GST TAYLORVILLE AIRPORT     39.53N 89.33W
02/24/2019  M50.00 MPH       CHRISTIAN          IL   AWOS

0355 AM     NON-TSTM WND GST MOUNT CARMEL AIRPORT    38.61N 87.73W
02/24/2019  M50.00 MPH       LAWRENCE           IL   AWOS

0315 AM     NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
02/24/2019  M54.00 MPH       VERMILION          IL   AWOS

0315 AM     NON-TSTM WND GST CRAWFORD COUNTY AIRPORT 39.02N 87.65W
02/24/2019  M53.00 MPH       CRAWFORD           IL   AWOS

0255 AM     NON-TSTM WND GST EDGAR COUNTY AIRPORT    39.70N 87.67W
02/24/2019  M50.00 MPH       EDGAR              IL   AWOS

0255 AM     HIGH SUST WINDS  EDGAR COUNTY AIRPORT    39.70N 87.67W
02/24/2019  M41.00 MPH       EDGAR              IL   AWOS

0244 AM     NON-TSTM WND GST WILLARD AIRPORT         40.04N 88.28W
02/24/2019  M60.00 MPH       CHAMPAIGN          IL   ASOS

0242 AM     NON-TSTM WND GST COLES COUNTY AIRPORT    39.48N 88.28W
02/24/2019  M57.00 MPH       COLES              IL   ASOS

0235 AM     NON-TSTM WND GST EFFINGHAM COUNTY AIRPOR 39.07N 88.54W
02/24/2019  M51.00 MPH       EFFINGHAM          IL   AWOS

0144 AM     NON-TSTM WND GST DECATUR AIRPORT         39.83N 88.87W
02/24/2019  M60.00 MPH       MACON              IL   ASOS

0135 AM     NON-TSTM WND GST TAYLORVILLE             39.52N 89.26W
02/24/2019  M50.00 MPH       CHRISTIAN          IL   AWOS

0117 AM     NON-TSTM WND GST CAPITAL AIRPORT         39.84N 89.68W
02/24/2019  M61.00 MPH       SANGAMON           IL   ASOS

&&

37
Local storm report, Feb 24, 4:44 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND DMG 1 E BLOOMINGTON         40.48N 88.95W
02/24/2019                   MCLEAN             IL   PUBLIC

            LARGE TREE BLOWN DOWN ON A SHED

0800 AM     NON-TSTM WND DMG 6 NNW SPRINGFIELD       39.88N 89.69W
02/24/2019                   SANGAMON           IL   PUBLIC

            LARGE COW FEEDER BLOWN ACROSS DIGIOVANIA ROAD

1000 AM     NON-TSTM WND DMG 3 S WENONA              41.02N 89.07W
02/24/2019                   MARSHALL           IL   PUBLIC

            TWO SEMI TRAILERS OVERTURNED ON I-39

1000 AM     NON-TSTM WND DMG 1 W JACKSONVILLE        39.73N 90.25W
02/24/2019                   MORGAN             IL   TRAINED SPOTTER

            LARGE TREE SNAPPED

&&

25
Local storm report, Feb 24, 5:23 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CST SUN FEB 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND DMG 1 SW CHAMPAIGN          40.10N 88.28W
02/24/2019                   CHAMPAIGN          IL   PUBLIC

            SEVERAL SHINGLES BLOWN OFF ROOF

1252 PM     NON-TSTM WND GST 2 N HOMER               40.06N 87.96W
02/24/2019  M52.00 MPH       CHAMPAIGN          IL   COCORAHS

&&

25

Nearby

Wind Advisories in Illinois, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.